MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYANMICS / PROTECTION STATION PLUS; INTRAVENOUS ADMINISTRATION SET

ANGIODYNAMICS ANGIODYANMICS / PROTECTION STATION PLUS; INTRAVENOUS ADMINISTRATION SET
Catalog Number H965640009351
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lot met all material, assembly and performance specifications.The angiodynamics (b)(6) 2016 complaint report was reviewed for the closed system product family and the failure mode,"hole in pouch." no adverse trends were identified.The returned sample was visually inspected and the hole in the pouch was confirmed.The hole was caused by the edge of the roller clamp assembly.There is an approx.1/8" slice in the tyvek side of the pouch that aligns with the edge of the roller clamp.As part of the receiving process at (b)(4) ((b)(4)), all pouched products are removed from their inner boxes and a (b)(4) label ((b)(4)) is applied to each pouch.Additional handling may occur if product is 100% visually inspected.The pouched product is then re-boxed into the inner box by the (b)(4) warehouse employees.The hole in the tyvek was likely caused by the edge of the roller clamp, however, what caused the roller clamp to be pushed against the tyvek in a manner that resulted in a hole cannot be determined.Potential contributing factors include: handling of the pouches as they are placed in the inner boxes.Handling during transit to (b)(4) warehouse.Handling during (b)(4) labeling/inspection and re-boxing process.All pouches are 100% inspected per angiodynamics procedures during the sealing and final box processes.The directions for use (dfu) packaged with the kits contain the following warning: "contents supplied sterile using an (b)(4) process.Do not use if sterile barrier is damaged." ((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), in the distributor's warehouse a small hole was found in the tyvek portion of the closed fluid system pouch, breaching the sterility.The product had not been provided to a hospital and was returned to angiodynamics for evaluation.

Brand Name
ANGIODYANMICS / PROTECTION STATION PLUS
Common Device Name
INTRAVENOUS ADMINISTRATION SET
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5529865
Report Number1317056-2016-00046
Device Sequence Number516989
Product Code FPA
UDI-Device IdentifierH965640009351
UDI-PublicH965640009351
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K852140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberH965640009351
Device Lot Number4963977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date03/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1